FAQ – Say No To Topical Steroids – Curing “Eczema”
- 1) Inflammation of skin does not reduce despite repeated application of TS.
- 2) Skin becoming more inflamed after TS application.
- 3) There is a continued need to use stronger and higher potency TS to maintain your current skin quality and to keep your inflammation symptoms under control.
- 4) Rebound phenomenon, or more commonly known as Topical Steroid Withdrawal symptoms, occur when TS application is ceased.
- 5) Concurrent symptoms related to adrenal cortex insufficiency are experienced.
Burning red skin, oozing, puritus (systemic itchiness), flaking skin, dry skin, thinned skin, inflamed skin, edema, temperature dysregulation, insomnia, weight loss, hair loss, swollen lymph nodes, nerve pains, hypopigmentation, hyperpigmentation, tachyphylaxis, photosensitisation, hypertrichosis, stretch marks, growth suppression, adrenals suppression (Hypothalamic-pituitary-adrenal axis suppression), loss of appetite, loss of sex drive, fatigue, depression, heightened allergic sensitivity to food and environment, glaucoma, hyper tension, Cushing’s disease, hypocalcemia.
These TSW symptoms lessen in intensity, severity and duration over time. Rebound flares of severe intensities are noted to have occurred in later stages of the recovery periods.
In short, your skin will go through a withdrawal process attributed to moisturizer dependency. The withdrawal process will be very similar and often overlaps with that of topical steroid withdrawal. “Artificially life-supported” skin, in the absence of artificial moisture, dry and die out due to the lower environmental humidity. Your body is forced to produce new layers of skin that can and will adapt to the natural humidity in the absence of moisturizers. Thus, over repeated cycles of skin shedding, your skin becomes tougher and more resistant and you derive more comfort.
The best method to know is to experiment cessation of all applications of moisturizers. By doing so, you will enter a flare, experience intense itchiness due to the sudden dryness and shed alot of skin for the next couple of weeks.
The right treatment is to firstly cease application of topical steroids so as to minimize and reverse any potential skin barrier damage. Followup treatment would be to abstain from moisturizing so that your skin can self-regulate to natural environment and humidity.
Doctors can be wrong too. And that is more common than you think.
For those who can’t bear with the moisturizer withdrawal symptoms and require some form of moisturizers for comfort, please read other blogs or forums as you will find all kinds of advice (advice that is not grounded in strong logic and theory) related to this topic.
My experience with supplements is that it is highly difficult to assess their efficacy qualitatively and quantitatively. Thus I stopped all of them and experienced no negative effects.
The bigger question to worry about is whether these supplements have unknown downside risks, or iatrogenic effects, that are not discovered, researched, or documented. So, in reality, they are the same as topical steroids. Taking supplements has their “reported” benefits, but they too have “unreported” costs that you may regret in the future.